Discussions By Condition: Diabetes

Accutane & Sudden Diabetes

Posted In: Diabetes 1 Replies
  • Posted By: vtallison
  • February 28, 2008
  • 11:33 PM

My 15 Year Old Daughter Began Taking Accutane In Jan 08 For Her Sever Acne. They Upped Her Dosage Last Week And This Tues Was Diagnosed With Type 1 Diabetes. Anyone Else Fall Prey To This Horrendous Drug?
She Is Devastated And So Am I.

Reply Flag this Discussion

1 Replies:

  • According to the Wikipedia page on Accutane, one infrequent side effect is raised blood glucose level. This could conceivably be mistaken for Type I diabetes. However, it's also possible that she has diabetes and it has nothing to do with the Accutane. If the diagnosis was made by a GP (general practitioner), you should check with an endocrinologist. There are some tests they can do to confirm the diagnosis; ask your doctor about an islet cell antibody test and a glucose tolerance test, if they haven't done these already.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?